Thunderstorm Wind, Bath
- When
- April 26, 6:48 PM EST to 6:52 PM EST
- Where
- Bath County, Pebble
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $200
- Reported by
- NWS Storm Survey
- Coordinates
- 38.270, -83.750
Two large limbs down.
Moist and unstable air was located over Eastern Kentucky on April 26th 2007. This, combined with a cold front moving through the area in the late afternoon and evening hours, lead to numerous severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Moist and unstable air was located over Eastern Kentucky on April 26th 2007. This, combined with a cold front moving through the area in the late afternoon and evening hours, lead to numerous severe thunderstorms across the area. While much of the damage that occurred in the area was due to straight line winds, a storm survey team from the National Weather Service found evidence of this tornado touchdown in Fleming county. Several trees were blown down due to the severe thunderstorms that moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 26, 3:46 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT THU APR 26 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED THE AIR MASS OVER EASTERN KENTUCKY IS PRIMED FOR POTENTIAL SEVERE WEATHER. THERE IS SOME STRONG 0 TO 6 KM SHEAR WITH AN INTERSECTION OF THE 850 AND 500 HPA JETS OVER KENTUCKY. THE MISSING INGREDIENT HAS BEEN THE INSTABILITY...HOWEVER WITH THE CLEARING BEHIND THE LINE OF CONVECTION THAT MOVED THROUGH EARLIER IN THE DAY...SURFACE HEATING HAS BEEN ABLE TO INCREASE THE SURFACE TEMPERATURE AND THUS THE INSTABILITY. THIS TYPE OF SYNOPTIC SITUATION WILL BE LIKELY TO PRODUCE LOW TOPPED SUPER CELLS. THE MOST LIKELY SEVERE WEATHER THAT WILL BE PRODUCED IS PENNY SIZE HAIL. THERE IS ALSO A RISK OF GENERATING SOME TORNADOES WITH THIS TYPE OF SYSTEM. SPC ISSUED A TORNADO WATCH FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA...APPROXIMATELY FROM ELLIOT TO BELL COUNTIES....BASED ON THE CONDITIONS MENTIONED ABOVE. SOME CONVECTION HAS ALREADY SPROUTED UP OVER CENTRAL KENTUCKY AND ONE SEVERE HAIL REPORT HAS ALREADY OCCURRED AND THREE SEVERE THUNDERSTORM WARNINGS HAVE ALREADY BEEN ISSUED. THE FORECAST WILL BE UPDATED TO INCLUDE THE WATCH AND TO INCLUDE HAIL IN ALL THE COUNTIES THAT ARE IN THE WATCH.THIS CONVECTION IS MOSTLY PREFRONTAL WITH THE COLD FRONT EXTENDING FROM A LOW NEAR PEORIA TO WESTERN KENTUCKY AND THEN CONTINUES SOUTH THROUGH WESTERN ALABAMA. THIS FRONT WILL CONTINUE TO MOVE THROUGH THE AREA AND THE MODELS ARE BRINGING THE FRONT INTO EASTERN KENTUCKY ABOUT 3Z AND THEN THROUGH THE AREA BY 8 Z. THERE WILL BE SOME POST FRONTAL SHOWERS THAT FORM IN THE COLD AIR BEHIND THE FRONT TOMORROW AND THEN THINGS WILL DRY OUT THROUGH SATURDAY. WENT WILL LOW MOS FOR THE TEMPERATURES TOMORROW AS THE MODELS SEEM TO BE A BIT HIGH. WENT WITH A MOS BLEND FOR THE REST OF THE TIME PERIOD. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED THE MODELS ARE IN GENERAL AGREEMENT EARLY IN THE PERIOD...THEN BEGIN TO DIVERGE BY THE MIDDLE OF NEXT WEEK. GENERALLY SIDED A LITTLE CLOSER TO THE 06Z GFS...WHICH WAS ALSO CLOSE TO HPC MANUAL PROGS. HIGH PRESSURE SHOULD BE OVER THE SOUTHEASTERN UNITED STATES ON SUNDAY. THIS SHOULD GIVE US DRY AND MAINLY CLEAR WEATHER FROM SUNDAY THROUGH TUESDAY NIGHT. BY WEDNESDAY...A SLOW MOVING COLD FRONT SHOULD BE OVER SOUTHERN OHIO INTO ILLINOIS. THIS FRONT SHOULD CONTINUE MOVING SLOWLY SOUTH...MOVING INTO OUR CWA BY THURSDAY MORNING. GIVEN THE H5 PATTERN...WHICH IS MORE WEST TO EAST...WOULD FAVOR A SLOWER MOVEMENT OF THE FRONT. THE ECMWF...AND THE 12Z GFS...MOVE THE FRONT THROUGH OUR CWA ON WEDNESDAY...THEN MOVE IT BACK NORTH AS A WARM FRONT LATE THURSDAY. SLOWLY INCREASED THE CLOUD COVER IN THE GRIDS TUESDAY NIGHT INTO WEDNESDAY. MAINTAINED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST CHANCE ON THURSDAY. STAYED ON THE WARM SIDE OF MOS AND HPC GUIDANCE THROUGH THE PERIOD. && .AVIATION.../18Z TO 18Z/ SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WERE MOVING ACROSS MUCH OF EASTERN KENTUCKY EARLY THIS AFTERNOON. AFTER THIS ACTIVITY MOVES THROUGH...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. MAINLY WENT WITH VFR CONDITIONS IN THE TAFS...BUT IN SOME LOCATIONS OUTSIDE OF THE TAF SITES MVFR CONDITIONS WILL OCCUR AT TIMES...MAINLY IN THE HEAVIER SHOWERS OR THUNDERSTORMS. I INCLUDED A TEMPO PERIOD FOR THUNDERSTORMS THIS EVENING AS THE COLD FRONT MOVES THROUGH...ALTHOUGH DEVELOPMENT OF THIS LINE WILL BE CONDITIONAL ON THE INSTABILITY THAT IS ABLE TO DEVELOP THIS AFTERNOON. IF MORE BREAKS IN THE CLOUDS FORM...AND SOME SURFACE HEATING OCCURS...THIS WILL HELP THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. WILL LIKELY SEE SOME MVFR FOG DEVELOP TONIGHT AT LOZ AND SME. SLIGHTLY DRIER AIR WILL BE WORKING ITS WAY INTO THE AREA TONIGHT...AND THIS SHOULD HELP KEEP THE FOG IN THE MVFR CATEGORY. INCLUDED THIS IN ALL VALLEY LOCATIONS IN THE POINT AND CLICK TAF GRIDS. OTHERWISE...EXPECT STRATOCUMULUS TO LINGER OVER THE AREA THROUGH THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM...WJM AVIATION...WJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 516 AM EDT THU APR 26 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 516 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THIS THREAT WOULD INCREASE IF A LONGER PERIOD OF SUNSHINE OCCURS DURING THE LATE MORNING AND EARLY AFTERNOON THAN IS CURRENTLY ANTICIPATED. AT THIS TIME...THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER AND HEAVY RAINFALL TODAY OR TONIGHT. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 549 PM EDT THU APR 26 2007 KYZ079-083-262230- PULASKI-WAYNE- 549 PM EDT THU APR 26 2007 ...A STRONG THUNDERSTORM TO AFFECT PULASKI AND NORTHERN WAYNE COUNTIES THROUGH 630 PM EDT THURSDAY EVENING... AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONTICELLO... MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR MILL SPRINGS AROUND 555 PM EDT...TRIMBLE AROUND 600 PM EDT...PULASKI COUNTY PARK AROUND 605 PM EDT...SOMERSET PULASKI AIRPORT AROUND 610 PM EDT...AND DOWNTOWN SOMERSET AROUND 615 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 601 PM EDT THU APR 26 2007 KYZ083-262245- WAYNE- 601 PM EDT THU APR 26 2007 ...A STRONG THUNDERSTORM TO AFFECT WAYNE COUNTY THROUGH 645 PM EDT THURSDAY EVENING... AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ZULA...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR PARNELL AROUND 610 PM EDT...STEUBENVILLE AROUND 615 PM EDT...MILL SPRINGS AROUND 620 PM EDT...AND FRAZER AROUND 625 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT THU APR 26 2007 KYZ068-079-262245- ROCKCASTLE-PULASKI- 607 PM EDT THU APR 26 2007 ...A STRONG THUNDERSTORM TO AFFECT ROCKCASTLE AND PULASKI COUNTIES THROUGH 645 PM EDT THURSDAY EVENING... AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STAB...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR BOBTOWN AROUND 615 PM EDT...WOODSTOCK AROUND 620 PM EDT...BEE LICK AROUND 625 PM EDT...OTTOWA AROUND 630 PM EDT... AND HIATT AROUND 635 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 702 PM EDT THU APR 26 2007 KYZ044-050-051-270000- FLEMING-BATH-MONTGOMERY- 702 PM EDT THU APR 26 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTHWESTERN BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 800 PM EDT THURSDAY EVENING... AT 702 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES WEST OF SIDEVIEW...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE NEAR SIDEVIEW AROUND 710 PM EDT...JUDY AROUND 715 PM EDT...STOOPS AROUND 720 PM EDT...FLAT CREEK AROUND 725 PM EDT...AND BETHEL AROUND 730 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 722 PM EDT THU APR 26 2007 KYZ058>060-270015- MENIFEE-POWELL-ESTILL- 722 PM EDT THU APR 26 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE AND POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 815 PM EDT THURSDAY EVENING... AT 722 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE LOCATED 6 MILES WEST OF ALGER...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR WINSTON AROUND 730 PM EDT...WISEMAN CROSSING STATION AROUND 735 PM EDT...HARGETT AROUND 740 PM EDT...HARDWICK AROUND 745 PM EDT...AND VAUGHNS MILL AROUND 750 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The Jackson,KY radar (KJKL), 85 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
8 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
Two large limbs down.
One tree down.
Concrete silo blown down and two barns damaged.
Tool shed was damaged by winds. Several large limbs were blown down.
Report of a funnel cloud north of Morehead. Person was travelling east on Interstate 64 and had just driven past Morehead.
Tree down across Highway 1274.
One tree down.
Numerous trees blown down onto power poles.
Funnel cloud sighted over Muses Mills.
Trees down in Community of Ruin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25106, 25107, 25108, 25109, 25112, 25111, 25113, 25114, 25110, 25115.